Article Text

PDF
CASE REPORT
Anaphylaxis probably induced by transfer of amoxicillin via oral sex

Abstract

We present a case of a possible amoxicillin-induced anaphylaxis in a sensitive woman triggered by an instance of oral sexual contact with a man who was taking amoxicillin-clavulanic acid treatment.

To our knowledge, this is the first case reported of a suspicion of amoxicillin-induced anaphylaxis in a woman after a sexual contact with a man who was taking the drug, we hypothesised an oral drug transfer through semen.

Studies about amoxicillin concentrations achieved in semen after a drug intake are scarce. There are few cases reported of hypersensitivity reactions induced by drugs transported in semen but we have found some concern in sensitive patients about the possibility of transference of allergens via sexual intercourse. As clinicians, we consider that it is important to be aware of the existence of this possibility both in the diagnosis and in the prevention of anaphylactic reactions.

  • drugs and medicines
  • emergency medicine
  • healthcare improvement and patient safety
  • safety
  • unwanted effects / adverse reactions
View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.